Texas, 2021Damaging Wind in Texas, July 28, 2021
July 28, 2021 · NWS EWX · 1 event in 1 county or zone
An upper level low moved across Texas from the Gulf of Mexico and generated isolated thunderstorms. One of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low moved across Texas from the Gulf of Mexico and generated isolated thunderstorms. One of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 28, 1:36 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 28, 1:36 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
236 PM CDT Wed Jul 28 2021
.SHORT TERM (Today through Thursday)...
Latest 500mb RAP analysis places an inverted trough over
northeastern Mexico, with a notable spin on GOES 16 WV imagery.A
598dm Subtropical Ridge remains centered over north-central Kansas,
acting to suppress convection. Despite this ridging, the
aforementioned inverted trough will act to generate isolated showers
and thunderstorms this afternoon and evening, especially over the
Coastal Plains, northern Hill Country, and Southern Edwards Plateau.
An shower or storm activity should quickly wane after 03Z from east
to west, with another mild, muggy, and seasonable night in store.
Thursday looks similar to today, but we'll be on the backside of the
inverted trough, and the Subtropical Ridge will slowly begin
migrating further south yet again. This will act to further suppress
convection, but we will still hold onto 20% PoPs as sea breeze
influences will still be at play. As far as temperatures go, it will
be slightly cooler today, as increased cloud cover in isolated
showers and storms will keep temps slightly cooler, generally in the
lower 90s north and mid to upper 90s south. Thursday will be
slightly warmer and closer to normals with highs back in the mid to
upper 90s areawide, with a few spots in the Rio Grande Plains
getting near the century mark.
&&
.LONG TERM (Thursday Night through Tuesday)...
As ridging moves back in, rain shuts off for most of the area with
the exception of some coastal sea breeze showers that may move
inland. The weekend should be a mostly dy forecast with temperatures
on the rise. Highs over the weekend to be at or just above normal.
With the humidity, the heat index values become elevated. Practice
heat safety if outdoors. By Sunday night, a cold front approaches
from the north and should remain north of the area, however, would be
the focus for some showers and thunderstorms in the afternoon
beginning on Monday. For this package, have opted to keep POPs low
until better agreement on how far south the front moves. Increased
cloudiness and some weakness in the ridge should take temperatures
down a few degrees early to mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 94 76 96 76 95 / 30 10 20 - 20
Austin Bergstrom Intl Airport 94 75 95 75 95 / 30 10 20 - 20
New Braunfels Muni Airport 94 74 96 74 95 / 20 10 20 - 20
Burnet Muni Airport 93 75 94 75 95 / 30 10 20 - 20
Del Rio Intl Airport 98 76 99 78 99 / 20 20 - - -
Georgetown Muni Airport 94 76 95 75 95 / 30 10 20 - 20
Hondo Muni Airport 94 74 95 74 95 / 10 - 10 - 20
San Marcos Muni Airport 95 74 96 74 96 / 20 10 20 - 20
La Grange - Fayette Regional 95 77 96 77 95 / 30 10 20 - 30
San Antonio Intl Airport 93 75 94 76 94 / 10 - 10 - 20
Stinson Muni Airport 95 76 96 77 96 / 10 - 10 - 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term/Aviation...Morris
Long-Term...YB
Decision Support...Runyen
Hazardous weather outlook, Jul 28, 2:57 AM CST, 12 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
357 AM CDT Wed Jul 28 2021
TXZ171>173-183>194-202>209-217>225-228-290900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
357 AM CDT Wed Jul 28 2021
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Thunderstorm Wind, Williamson
- When
- July 28, 3:30 PM CST
- Where
- Williamson County, 1.38 mi WNW of Georgetown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.640, -97.690
A thunderstorm produced wind gusts estimated at 70 mph. A video on social media showed a microburst that overturned a camper, caused some minor tree damage, and damaged a door at a business.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Wisconsin, July 28 to 29, 20211 death · $552,000 · EF1 · 23 events
- Damaging Winds and Lightning Strike in Illinois, July 28, 20211 death · 60 kt wind · 6 events
- Tornado and Hail in Wisconsin, July 28, 2021$1.0 million · EF1 · 22 events
- Flash Flood and Debris Flows in Utah, July 28, 2021$2.5 million · 3 events
- Flash Flood in Wyoming, July 28, 2021$750,000 · 1 event
- Hail and Damaging Winds in Virginia, July 28, 2021$223,000 · 2 in hail · 9 events
- Damaging Wind in California, July 28, 2021$150,000 · 1 event
- Damaging Winds in Pennsylvania, July 28, 2021$115,000 · 50 kt wind · 5 events
- Damaging Winds in Pennsylvania, July 28, 20216 injured · $12,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Wisconsin, July 28, 2021EF1 · 28 events
- Flash Flood and Damaging Wind in South Carolina, July 28, 2021$105,000 · 2 events
- Damaging Winds in Minnesota, July 28, 2021$37,000 · 59 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972285.